Label Changes for:

Proquin XR (ciprofloxacin) Extended-Release Tablets

February 2011

Changes have been made to the BOXED WARNING, WARNINGS, PRECAUTIONS and ADVERSE REACTIONS sections of the safety label.

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) – February 2011

 

Risk of fluoroquinolone-associated Myasthenia Gravis Exacerbation February 2011 Label Changes for Fluoroquinolones

 

  • Avelox (moxifloxacin hydrochloride) tablets and Avelox (moxifloxacin hydrochloride in NaCl injection) I.V.
  • Cipro (ciprofloxacin hydrochloride) Tablets, Oral Suspension, IV and Cipro XR (ciprofloxacin extended-release tablets)
  • Noroxin (norfloxacin) Tablets
  • Levaquin (levofloxacin) Tablets, Oral Solution and Injection
  • Proquin XR (ciprofloxacin) Extended-Release Tablets
  • Floxin (ofloxacin) Tablets
  • Factive (gemifloxacin mesylate) Tablets

 

New safety information should be included in the labeling for fluoroquinolone products: Risk of fluoroquinolone-associated myasthenia gravis exacerbation has been updated to the above labels.

 

BOXED WARNING

  • Fluoroquinolone products may exacerbate muscle weakness in persons with myasthenia gravis. Avoid fluoroquinolone products in patients with known history of myasthenia gravis

WARNINGS AND PRECAUTIONS

Exacerbation of myasthenia gravis
  • Fluoroquinolones have neuromuscular blocking activity and may exacerbate muscle weakness in persons with myasthenia gravis. Postmarketing serious adverse events, including deaths and requirement for ventilatory support, have been associated with fluoroquinolone use in persons with myasthenia gravis. Avoid fluoroquinolones in patients with known history of myasthenia gravis.

ADVERSE REACTIONS

Postmarketing Experience
  • Exacerbation of myasthenia gravis

MEDICATION GUIDE

What is the most important information I should know?
  • Worsening of myasthenia gravis (a disease which causes muscle weakness). Fluoroquinolones may cause worsening of myasthenia gravis symptoms, including muscle weakness and breathing problems. Call your healthcare provider right away if you have any worsening muscle weakness or breathing problems.
  • Tell your healthcare provider about all your medical conditions, including if you have a disease that causes muscle weakness (myasthenia gravis).

 

 

Hide
(web5)